Spectral analysis of higher-order differential operators II: Fourth-order equations

Autor(en): Remling, C
Stichwörter: ABSOLUTE CONTINUITY; HAMILTONIANS; Mathematics; REPEATED DIAGONALIZATION; SYSTEMS; VONNEUMANN WIGNER POTENTIALS
Erscheinungsdatum: 1999
Herausgeber: LONDON MATH SOC
Journal: JOURNAL OF THE LONDON MATHEMATICAL SOCIETY-SECOND SERIES
Volumen: 59
Ausgabe: 1
Startseite: 188
Seitenende: 206
Zusammenfassung: 
We investigate the location and nature of the spectrum of the fourth-order self-adjoint equation (p(0)y ``)'' (p(1)y')' qy = zwy subject to certain asymptotic assumptions on the coefficients. The main tools are the theory of asymptotic integration and the Titchmarsh-Weyl M-matrix. Asymptotic integration yields asymptotic formulae for the solutions of the differential equation which are then used to derive properties of the M-matrix. The characterisation of spectral properties in terms of the boundary behaviour of M leads to the desired results.
ISSN: 00246107
DOI: 10.1112/S0024610799007012

Show full item record

Page view(s)

1
Last Week
0
Last month
0
checked on Feb 22, 2024

Google ScholarTM

Check

Altmetric